Related Experiment Videos
Acute inflammatory syndrome induced by mycophenolate mofetil in a patient following kidney transplantation
K Hochegger1, J Gruber, K Lhotta
1Clinical Division of Nephrology, Innsbruck Medical University, Anichstrasse 35, A-6020 Innsbruck, Austria. kathrin.hochegger@uibk.ac.at
Abstract:
Mycophenolate mofetil (MMF) is increasingly used to prevent acute and chronic rejection following kidney transplantation and in autoimmune diseases. Here, we report on a patient after kidney transplantation, who developed an acute inflammatory syndrome characterized by fever and oligoarthritis within 1 week after increasing the MMF dosage. MMF was discontinued resulting in a complete resolution of the syndrome within 48 h. We demonstrated in vitro that the patient's phorbol myristate acetate (PMA-) and formyl Met-Leu-Phe (fMLP-) stimulated polymorphonuclear neutrophils (PMNs) developed increased oxidative burst when incubated with MMF. This report demonstrates that MMF can also induce acute inflammatory syndrome in patients following kidney transplantation and that this syndrome might be due to a paradox, pro-inflammatory reaction of PMNs.
Related Concept Videos
Cryptococcal Meningitis
Kidney Transplant II: Surgical Procedure
Myocarditis I: Introduction
Kidney Transplant I: Introduction
Kidney Transplant III: Nursing Management